Impact of HIV associated neurocognitive disorders on activities of daily living and its association with depression in outdoor patients undergoing HAART
Savita Saini1★, Kiran Vijay Barar1★ Corresponding author
- 1Department of Pharmacology, Sardar Patel Medical College, Bikaner, Rajasthan, INDIA.
CORRESPONDENCE
Savita Saini
Department of Pharmacology, Sardar Patel Medical College, Bikaner, Rajasthan, INDIA.
Volume 8, Issue 3 · pp. 279–283 · PUBLISHED · DOI: 10.5530/jyp.2016.3.19
ABSTRACT
Objective:The prime objective was to determine the impact of HIV-associated neurocognitive disorders on activities of daily living and its association with depression. Material & Methods:A prospective cohort study was conducted in ‘80’ HIV positive patients, registered at ART Centre of PBM and AG Hospital, Bikaner. A test battery comprising of three scales was used i.e. International HIV Dementia Scale (IHDS), Activities of Daily Living(ADL) scale and PRIME-MD Patient Health Questionnaire(PHQ-9) to diagnose cognitive dysfunction, dependence in ADL and depression respectively. Results:The 32.50% (n=26) of the patients were diagnosed to have cognitive dysfunction (IHDS Score<10) while remaining 67.50% (n=54) of the patients were normal (IHDS Score>10). Out of these cognitively impaired patients, n=2 patients were found to be dependent in >2 ADL while remaining patients were able to perform their ADL independently. No significant association was found between depression and cognitive dysfunction. Conclusion: Patients having score of <10 on IHDS were further classified on the basis of dependence in ADL. The patients having high degree of depressive symptoms were more likely to have cognitive dysfunction but the results were not significant.
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Saini, S., & Barar, K. V. (). Impact of HIV associated neurocognitive disorders on activities of daily living and its association with depression in outdoor patients undergoing HAART. Journal of Young Pharmacists, 8(3), 279–283. https://doi.org/10.5530/jyp.2016.3.19
